Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 247, NWS Paducah, KY

November 14, 2007Todd County, Kentucky

NWS Paducah, KY issued this severe thunderstorm warning at Nov 14, 2007, 12:50 PM CST for Todd County, Kentucky. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 14, 2007, 12:50 PM CST (18:50 UTC)
Expired
Nov 14, 2007, 1:15 PM CST
In force
25 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon

County Todd County, KY

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.8 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 143 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 244 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
143 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
506 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
244 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 14, 3:33 AM CST, 9 hours 17 minutes earlier.

Area forecast discussion, Nov 14, 3:33 AM CST, 9 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
333 AM CST WED NOV 14 2007

.DISCUSSION...
CURRENT WIND SHIFT LINE ASSOCIATED WITH APPROACHING SURFACE FRONT
WAS LOCATED NEAR A SEDALIA MO...QUINCY IL TO JUST WEST OF ROCKFORD
IL AT 08Z THIS MORNING. ALL OF THE NUMERICAL GUIDANCE...WITH THE
POSSIBLE EXCEPTION OF 21Z/03Z RUNS OF THE SHORT RANGE ENSEMBLE
FORECAST /SREF/ GUIDANCE...IS A LITTLE TO AGGRESSIVE WITH THE
SURFACE FRONTAL MOVEMENT TOWARD THE WFO PAH FORECAST AREA.

WITH THIS PACKAGE...THE SPEED OF THE FRONTAL PASSAGE WAS SLOWED
SLIGHTLY. THIS SHOULD ALLOW A LITTLE BETTER INFLUX OF HIGHER
THETA-E AIR ALONG AND AHEAD OF THE FRONTAL BOUNDARY. KEPT WITH THE
RECENT TREND OF HIGHER POP CHANCES ALONG THE SOUTHERN 1/3 OF THE
WFO PAH FORECAST AREA...ESPECIALLY DURING THE 12Z-18Z TIME FRAME TODAY.

THE BEST CHANCE FOR THUNDERSTORM POTENTIAL SHOULD REMAIN IN THE
15Z-21Z /9 AM - 3 PM/ TIME FRAME WITH THE NORTHERN LIMIT ALONG AND
JUST NORTH OF CRAWLEYS RIDGE...THEN WORK S/SEWD TOWARD THE
PENNYRILE REGION OF WEST KENTUCKY DURING THE 21-00Z /3-6 PM/ TIME
FRAME TODAY.

ANY LINGERING RAIN CHANCES SHOULD MOVE SOUTH OF THE WFO PAH
FORECAST BY 03Z THU /9 PM WED/...BUT LEFT A SMALL CHANCE IN THE
PENNYRILE REGION OF WEST KENTUCKY THROUGH MIDNIGHT.

DRY CONDITIONS SHOULD PREVAIL THROUGH LATE SATURDAY NIGHT...WHEN
THE CURRENT CLOSED LOW OFF THE NORTHERN BAJA PENINSULA OF
CALIFORNIA MOVES ACROSS THE DESERT SOUTHWEST INTO THE LOWER
MISSISSIPPI VALLEY ON SUNDAY. AT THIS TIME...PREFER THE ECMWF
SOLUTION WHICH DEVELOPS AN INVERTED TROUGH INTO THE WFO PAH
FORECAST AREA. I ATTEMPTED TO BLEND THE CURRENT HPC SOLUTION WITH
THE OPERATIONAL ECMWF AND TO A LESSER EXTENT THE OPERATIONAL 00Z
WED RUN OF THE GFS. THE END RESULT IS A LOW POP EVENT...WITH THE
GREATEST CHANCE FOR RAIN OVER WESTERN KENTUCKY. CLOUDS...TEMPERATURES
...WINDS AND DEWPOINTS WERE ALSO ADJUSTED TO REFLECT THE WARM
ADVECTION ZONE WITH THE INVERTED TROUGH AXIS...WITH A GREATER
EMPHASIS OF CLOUDS AND WARMER TEMPERATURES OVER WESTERN KY FROM
SUNDAY INTO MONDAY...UNTIL THE INVERTED TROUGH MOVES EAST OF THE
AREA LATER MONDAY NIGHT.

MINOR ADJUSTMENTS WERE MADE TO TEMPERATURES/DEWPOINTS THROUGH THE
WEEKEND...WITH A STRONG BLENDING OF NAM/SREF GUIDANCE VALUES AND
TO A LESSER EXTENT GFS.

&&

.AVIATION...
EXPECT MAINLY MVFR CEILINGS AND VSBYS DEVELOPING THIS MORNING
ALONG AND AHEAD OF A COLD FRONT THAT WILL PUSH SOUTHEAST ACROSS
THE REGION. FRONT WILL BE ALONG THE OH RVR BY AROUND 18Z...THEN
SOUTHEAST TO NEAR THE TN BORDER BY 21Z. SOUTHWEST WINDS AROUND 10
MPH AHEAD OF THE FRONT THIS MORNING WILL SHIFT TO THE NORTHWEST
THIS AFTERNOON AND BECOME GUSTY TO AROUND 20 KTS OR SO.
THUNDERSTORMS WILL BE POSSIBLE AT ALL TAF SITES THIS MORNING INTO
EARLY AFTERNOON...BUT WILL LIKELY BE MORE PREVALENT OVR KY SITES.
COULD SEE SOME VSBYS FALL TEMPORARILY BELOW 3 MI IN RAIN AND MIST
THIS MORNING INTO EARLY AFTERNOON. CEILINGS SHOULD REMAIN AT OR
ABOVE 1000 FT FOR THE MOST PART.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

SHORT/LONG TERM...SMITH
AVIATION...GM
Hazardous weather outlook, Nov 14, 4:12 AM CST, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
412 AM CST WED NOV 14 2007

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-151100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
412 AM CST WED NOV 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

A CHANCE OF THUNDERSTORMS IS EXPECTED TODAY AND THIS EVENING...ALONG
A LINE FROM PERRYVILLE MISSOURI...MARION ILLINOIS AND OWENSBORO
KENTUCKY...EXTENDING SOUTHWARD TO THE ARKANSAS AND TENNESSEE
BORDER. THE BEST CHANCE FOR THUNDERSTORM ACTIVITY WILL BE FROM 9
AM TO 3 PM TODAY ACROSS SOUTHEAST MISSOURI...SOUTHERN ILLINOIS AND
WEST KENTUCKY...AND FROM NOON TO 6 PM ALONG AND EAST OF THE LAND
BETWEEN THE LAKES IN WEST KENTUCKY.

A FEW STORMS MAY APPROACH SEVERE LIMITS THIS AFTERNOON ALONG AND
EAST OF THE LAND BETWEEN THE LAKES...ESPECIALLY IN THE WEST KENTUCKY
COUNTIES BORDERING WEST TENNESSEE. THE MAIN HAZARDS WOULD BE SMALL
HAIL AND WIND GUSTS IN EXCESS OF 40 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

SMITH

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 1:04 PM CSTSevere Thunderstorm WarningPAHCalloway, Graves26 min
Nov 14, 2:22 PM CSTSevere Thunderstorm WarningPAHCalloway, Trigg23 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.